Hail, Nye
- When
- July 8, 12:16 PM PST to 12:20 PM PST
- Where
- Nye County, 1.62 mi E of Carvers
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.780, -117.170
Strong thunderstorms caused flash flooding, wind damage, and hail across northern and central Nevada.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Strong thunderstorms caused flash flooding, wind damage, and hail across northern and central Nevada.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 8, 2:58 AM PST, 9 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 358 AM PDT WED JUL 8 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY APPROACH NEVADA THROUGH THE WEEK...PROVIDING SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. AFTERNOON TEMPERATURES WILL REMAIN MILD...AND SEVERAL DEGREES BELOW NORMAL...THROUGH SATURDAY. && .SHORT TERM...TODAY THROUGH THURSDAY. A BUSIER DAY IS EXPECTED AS LARGE SCALE ASCENT INCREASES AND THE NOSE OF 250MB JET STREAK MOVES INTO NV. PWATS DECREASE SLIGHTLY...BUT STILL EXPECTING EFFICIENT RAIN PRODUCERS. STORM MOTIONS WILL STILL BE RATHER SLOW...SO HEAVY RAIN WILL BE A THREAT. NOT CONFIDENT ENOUGH FOR A FLASH FLOOD WATCH...BUT A COUPLE OF LOCALIZED EVENTS ARE POSSIBLE. SHEAR REMAINS RATHER WEAK...BUT INSTABILITY IS MODEST...SO A FEW STRONG STORMS WILL BE POSSIBLE. BEST CHANCE FOR STRONG STORMS WILL BE ACROSS NORTHWESTERN NEVADA AND PORTIONS OF LANDER/EUREKA COUNTIES. A STRONG VORT MAX WORKS ITS WAY NORTH THROUGH THE DAY...INCREASING SHEAR SLIGHTLY. CONVECTION WILL PERSIST LATE INTO THE EVENING...WITH SHOWERS/ISOLATED THUNDERSTORMS PERSISTING ALL NIGHT IN FAR NORTHWESTERN/NORTHERN NEVADA. THURSDAY...ANOTHER ROUND OF STORMS ARE EXPECTED...BUT WILL MAINLY BE LOCATED IN THE WESTERN TWO THIRDS OF THE CWA. ENOUGH DRY AIR WILL WORK IN TO LIMIT COVERAGE ACROSS EASTERN NEVADA. LARGE SCALE ASCENT AND UPPER-LEVEL WIND FIELD FURTHER INCREASES...BUT THE BEST DYNAMICS ARE LOCATED ACROSS EASTERN NEVADA WHERE IT IS DRIER. STILL COULD BE A FEW STRONG STORMS ACROSS WESTERN/NORTHWESTERN NEVADA...WHERE MOISTURE/INSTABILITY IS HIGHER. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. ALL MODELS ARE DEPICTING THE UPPER LEVEL TROUGH OPENING AND SLIDING ACROSS CALIFORNIA AND NEVADA LATE THURSDAY AND FRIDAY. ONCE AGAIN...SHOWERS AND THUNDERSTORMS WILL DEVELOP...WITH THE EXPECTATION OF THE BEST ACTIVITY NORTH OF US HIGHWAY 50. WINDS COULD BE BREEZY IN THE CENTRAL PARTS...LIKE NORTHERN NYE AND WHITE PINE COUNTIES. AFTERNOON HIGHS ON FRIDAY WILL BE BELOW NORMAL WITH READINGS IN THE UPPER 70S TO MID 80S. OVERNIGHT LOWS WILL BE IN THE MID 40S TO MID 50S. ON SATURDAY SOUTHWEST FLOW WILL COMMENCE OVER NORTHERN NEVADA AS ENERGY SPLITS...WITH SOME ENERGY HANGING BACK WITH A CIRCULATION POSSIBLY CLOSING OFF THE COAST OF SOUTHWESTERN CALIFORNIA. EXPECTING SHOWER AND THUNDERSTORM ACTIVITY TO BE DIMINISHED FROM PREVIOUS AFTERNOONS. HIGHS WILL CONTINUE TO BE THE LOW 80S. DURING THE OVERNIGHT...LOWS WILL BE IN THE MID 40S TO MID 50S. SUNDAY THROUGH WEDNESDAY...DRY CONDITIONS ARE EXPECTED THROUGH THE PERIOD...SAVE FOR THE BEGINNING OF THE WEEK. THERE ARE HINTS TO A POSSIBLE RETURN TO MOISTURE...BUT THIS WILL DEPEND ON THE STRENGTH OF THE SOUTHWEST FLOW. FOR NOW...HAVE KEPT POPS BELOW 15 PERCENT AND WILL NEED TO WATCH THIS PATTERN. && .AVIATION...EXPECT SHRA/TSRA TO ONCE AGAIN THIS AFTERNOON. MAIN THREATS WILL BE GUSTY ERRATIC WINDS TO 30KT AS WELL AS REDUCTIONS TO CIGS/VSBY DUE TO HEAVY RAIN. && .FIRE WEATHER...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. BY THURSDAY AND FRIDAY...STORMS IN CENTRAL/EASTERN NEVADA WILL BE HYBRID/ON THE DRY SIDE. PWATS WILL FALL TO 0.5 TO 0.7...SO COVERAGE WILL BE LESS AS WELL. WINDS WILL GET GUSTY ACROSS THE CENTRAL NEVADA FIRE ZONES THURSDAY AND WILL PERSIST INTO THE WEEKEND. AFTERNOON RH LEVELS WILL FALL AS WELL...DUE TO THE SW FLOW OVER THE SIERRA MTNS. FURTHER NORTH AND NORTHWEST...MOISTURE LEVELS WILL BE HIGHER WITH THE THREAT FOR ISOLATED SHOWERS AND THUNDERSTORMS. RH RECOVERIES WILL CONTINUE TO BE FAIR/GOOD...SLIGHTLY DIPPING ACROSS CENTRAL NEVADA LATER THIS WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 94/86/86/94
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 833 AM PDT WED JUL 8 2015 NVZ030-031-033>041-081900- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...LEE...RUBY LAKE... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...RUTH... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...DIAMOND VALLEY... EUREKA...EUREKA AIRPORT...GARDEN PASS...GILLMAN SPRINGS... GRASS VALLEY...ELKO...SPRING CREEK...CARLIN...WELLS... RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 833 AM PDT WED JUL 8 2015 ...STORMY AFTERNOON AND EVENING ON TAP FOR NEVADA... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NEVADA THIS AFTERNOON INTO THIS EVENING. EXPECT THE INITIAL THUNDERSTORMS TO DEVELOP ACROSS CENTRAL NEVADA ALONG HIGHWAY 50 LATE THIS MORNING, AND THEN PROGRESS NORTHWARD TO ALONG THE INTERSTATE 80 CORRIDOR BY 5 PM. SOME OF THESE STORMS WILL BE STRONG, PRODUCING LOCALLY VERY HEAVY RAIN AND POTENTIALLY FLASH FLOODING. IN ADDITION, STORMS WILL PRODUCE GUSTY OUTFLOW WINDS AS HIGH AS 55 MPH, ALONG WITH FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. KEEP AN EYE ON THE SKY THIS AFTERNOON, AND MOVE INDOORS IF THREATENING WEATHER APPROACHES YOUR LOCATIONS. REMEMBER, WHEN THUNDER ROARS, GO INDOORS! VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION TURNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1055 AM PDT WED JUL 8 2015 NVZ037-081830- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1055 AM PDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EUREKA AND EASTERN LANDER COUNTIES UNTIL 1130 AM PDT... AT 1053 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF HICKISON SUMMIT...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANTELOPE PEAK. U.S. HIGHWAY 50 ACROSS WESTERN EUREKA COUNTY... LAT...LON 3934 11639 3938 11661 3959 11663 3956 11634 TIME...MOT...LOC 1753Z 193DEG 38KT 3944 11648 TURNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1140 AM PDT WED JUL 8 2015 NVZ037-081930- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1140 AM PDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EUREKA AND EASTERN LANDER COUNTIES UNTIL 1230 PM PDT... AT 1139 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF HICKISON SUMMIT...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS LIKELY...AND LOCALIZED FLOODING IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... ANTELOPE PEAK. U.S. HIGHWAY 50 ACROSS WESTERN EUREKA COUNTY. LAT...LON 3937 11638 3940 11661 3961 11662 3959 11632 TIME...MOT...LOC 1839Z 189DEG 40KT 3947 11649 TURNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1143 AM PDT WED JUL 8 2015 NVZ031-081915- NORTHERN ELKO COUNTY NV- 1143 AM PDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 1215 PM PDT... AT 1143 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TUSCARORA...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUSCARORA. LAT...LON 4124 11613 4127 11632 4139 11630 4136 11608 TIME...MOT...LOC 1843Z 189DEG 39KT 4135 11622 TURNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1147 AM PDT WED JUL 8 2015 NVZ037-081930- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1147 AM PDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EUREKA AND SOUTHEASTERN LANDER COUNTIES UNTIL 1230 PM PDT... AT 1146 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HICKISON SUMMIT...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL AND LOCALIZED FLOODING IS LIKELY. LOCATIONS IMPACTED INCLUDE... HICKISON SUMMIT. U.S. HIGHWAY 50 OVER EASTERN LANDER COUNTY. LAT...LON 3940 11659 3937 11682 3956 11691 3961 11660 TIME...MOT...LOC 1846Z 172DEG 50KT 3947 11672 TURNER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1211 PM PDT WED JUL 8 2015
NVZ037-082000-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
1211 PM PDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
100 PM PDT...
AT 1210 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF NEW PASS SUMMIT...MOVING NORTHWEST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
TORRENTIAL RAINFALL AND LOCALIZED FLOODING IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
NEW PASS SUMMIT.
LAT...LON 3943 11767 3943 11764 3946 11766 3949 11760
3952 11759 3953 11749 3956 11748 3965 11748
3939 11744 3936 11767 3938 11770
TIME...MOT...LOC 1910Z 170DEG 56KT 3946 11758
TURNERThe Elko radar (KLRX), 220 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
4 hail, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Nickel size hail and minor flooding was reported on Thistle Junction road in Spring Creek.
Thunderstorm winds toppled a tree onto a house and multiple trees were snapped or uprooted. The winds also caused minor damage to power poles. Damages are estimated.
Humboldt County Sheriff reported water and debris over route 789. Damages are estimated.
The Alligator Ridge RAWS reported a wind gust to 58 mph.
Heavy rain from thunderstorms caused flooding in Ryndon. Some houses were flooded and some roads were impassable. Damages are estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2015Every state in 2015This day in weather historyWarnings in Nevada, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577915, 584505, 577918, 577931, 584504, 577908, 577927, 577912.